MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VNMC3737C52TU
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intimal Dissection (1333); Death (1802); Perforation of Vessels (2135)
Date of Event 06/08/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant navion stent graft was used in the endovascular treatment of a 79mm thoracic aortic aneurysm.It was noted that the patients proximal thoracic aortic diameter was 32mm.It was reported that during the index procedure, the physician rapidly paced the patient's blood pressure to 180 and deployed the stent graft to the intended location to cover the aneurysm.The patient briefly lost her pulse and chest compressions were given.The patient recovered but the physician placed the patient on a pump to help her recover and the device was removed and a 16fr sheath placed in the left femoral access for haemostasis.The patient responded and was taken off the pump and angioram performed showed no endoleak.However, a small, non flow limiting dissection could be seen at the aortic bifurcation.When the 16fr sheath was attempted to be moved, the left common iliac separated form the aortic bifurcation and the patient ruptured.There was no wire access from the left as the pigtail was being used for angiogram and attempts to reengage the wire to place an occlusive balloon were unsuccessful.The patient died.The cause of the event was anatomy related due to the ruptured left iliac transection.No additional clinical sequelae were reported.

Brand Name
VALIANT NAVION
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
IE 
MDR Report Key10194019
Report Number9612164-2020-02314
Device Sequence Number19603422
Product Code MIH
UDI-Device Identifier00763000101046
UDI-Public00763000101046
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/29/2020
Device Model NumberVNMC3737C52TU
Device Catalogue NumberVNMC3737C52TU
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2020
Initial Report FDA Received Date06/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age48 YR
Patient Weight60